Entity

Time filter

Source Type

Maastricht, Netherlands

Hunfeld N.,Ziekenhuisapotheker in Opleiding | Evers D.,Interne Geneeskunde | Van Hest R.,Ziekenhuisapotheker in Opleiding | Wijermans P.,Hematologie
Pharmaceutisch Weekblad | Year: 2010

Objective: This case report describes renal failure in a 71 year old male with multiple myeloma, stage IIA, after administration of bortezomib and erythromycin. We considered the possibility of an interaction between bortezomib and erythromycin. Design and methods: Description of the case and literature search. Results: During the first cycle of bortezomib, the patient showed a decrease in renal clearance (creatinin increased from 150 to 370 μmol/l). Renal function recovered within a week. Bortezomib was then continued at a reduced dose of 50%. Two days before the fourth administration, the patient developed fever. Erythromycin was started (500 mg p.o. four times daily), creatinin was still 150 μmol/l. One week later, the patient developed renal failure (creatinin 541 μmol/l) and was diagnosed with tubulo-interstitial nephritis caused by bortezomib toxicity likely based on an interaction with erythromycin. There is no information about this interaction in literature, but its occurrence can be explained by effects on CYP3A4 metabolism. Erythromycin is a moderate CYP3A4 inhibitor and substrate and bortezomib is a CYP3A4 substrate. Conclusion: We recommend frequent monitoring (serum creatinin on day 3/4 and day 7/8) of renal function in patients during and after administration of bortezomib in combination with a CYP3A4 inhibitor. Source


Djelantik M.,Universitair Medisch Centrum Utrecht | Bloemkolk D.,Tergooi Ziekenhuis | Tijdink J.,Interne Geneeskunde
Tijdschrift voor Psychiatrie | Year: 2015

Wernicke encephalopathy is an acute neuropsychiatric disease with heterogeneous symptoms, including changes in mental status, ataxia and ocular abnormalities; if left untreated, these symptoms can lead to morbidity and even to mortality.The treatment is thiamine suppletion. Because of the heterogeneity of the symptoms and the high risk of morbidity and mortality if the symptoms are not treated, it is vitally important that on observing a patient's early symptoms the clinician immediately suspects that the symptoms could point to Wernicke encephalopathy. Source


Freytes C.O.,University of Texas Health Science Center at San Antonio | Vesole D.H.,Hackensack University Medical Center | Lerademacher J.,Medical College of Wisconsin | Zhong X.,Medical College of Wisconsin | And 10 more authors.
Bone Marrow Transplantation | Year: 2014

There is no standard therapy for multiple myeloma relapsing after an autotransplant. We compared the outcomes of a second autotransplant (N=137) with those of an allotransplant (N=152) after non-myeloablative or reduced-intensity conditioning (NST/RIC) in 289 subjects reported to the CIBMTR from 1995 to 2008. NST/RIC recipients were younger (median age 53 vs 56 years; P<0.001) and had a shorter time to progression after their first autotransplant. Non-relapse mortality at 1-year post transplant was higher in the NST/RIC cohort, 13% (95% confidence interval (CI), 8-19) vs 2% (95% CI, 1-5, P≤0.001). Three-year PFS and OS for the NST/RIC cohort were 6% (95% CI, 3-10%) and 20% (95% CI, 14-27%). Similar outcomes for the autotransplant cohort were 12% (95% CI, 7-19%, P=0.038) and 46% (95% CI, 37-55%, P=0.001). In multivariate analyses, risk of death was higher in NST/RIC recipients (hazard ratio (HR) 2.38 (95% CI, 1.79-3.16), P<0.001), those with Karnofsky performance score<90 (HR 1.96 (95% CI, 1.47-2.62), P<0.001) and transplant before 2004 (HR 1.77 (95% CI, 1.34-2.35) P≤0.001). In conclusion, NST/RIC was associated with higher TRM and lower survival than an autotransplant. As disease status was not available for most allotransplant recipients, it is not possible to determine which type of transplant is superior after autotransplant failure. © 2014 Macmillan Publishers Limited. All rights reserved. Source


Burgers D.M.T.,Klinische Farmacie | Van Dijk E.A.,Klinische Farmacie | Oldenhof N.J.J.,Klinische Farmacie | Funnekotter-Van Der Snoek M.A.,Klinische Farmacie | Hermans M.M.H.,Interne Geneeskunde
Pharmaceutisch Weekblad | Year: 2015

OBJECTIVE: To compare the degree of implementation of the Muitidisci-plinary guideline predialysis regarding metabolic acidosis in 2013 to 2012 in VieCuri Medical Center. DESIGN: Retrospective and prospective observational study. METHODS: Adult predialysis patients were included in VieCuri Medical Center in 2012 and 2013. For each patient the measurement of the bicarbonate level has been checked. Also the presence of alkali therapy in patients with metabolic acidosis (bicarbonate level < 22 mmol/L) has been checked. Alkali therapy could consist of sodium bicarbonate tablets or sodium lactate solution. Chi-square tests were performed to test to what extent the guideline was followed in 2013 compared to 2012. Side effects and ease of use as secondary outcomes were prospectively measured by a questionnaire. Effectiveness as a secondary outcome was measured by the laboratory value of bicarbonate. This value has been checked before and after starting alkali therapy. RESULTS: Patient populations were comparable in 2012 and 2013. The bicarbonate level was measured in 48% of the patients in 2012 against 39% in 2013 (P = 0.021). Alkali therapy was more often started in patients with metabolic acidosis in 2013 (44%) com-pared to 2012 (22%) (P = 0.011). CONCLUSION: Despite alkali therapy was more often started in predialysis patients with metabolic acidosis than in 2012, the Muitidisci-plinary guideline predialysis regarding metabolic acidosis is still insufficiently followed in 2013 in VieCuri Medical Center. Source


Van Dooren A.,Sportmax | Beelen M.,Sportmax | Haak H.R.,Interne Geneeskunde | Schep G.,Sportmax
Sport en Geneeskunde | Year: 2014

A well known problem in patients with diabetes mellitus type 1 (DM-I), is the occurrence of hypoglycaemia during or after exercise. Less known in this population is the development of hyperglycaemia due to physical exercise, and the possible preventive effect of carbohydrate ingestion. Hyperglycaemia in exercise can be caused by a large rise in catecholamine levels which stimulates glycogenosis. In addition, catecholamine inhibits the release of insulin. In healthy athletes, the catecholamine levels drop after exercise, resulting in a compensatory increase of insulin. On the contrary, this does not occur in DM-I patients, which could lead to continuation of hyperglycaemia. Ingesting carbohydrates has the potential to protect against this, due to an inhibiting effect on catecholamine release, as proven in healthy subjects. Whether this applies for DM-I patients as well needs further investigation. We describe a case in which substantial hyperglycaemia occurred during exercise and in which ingestion of carbohydrates led to improvement of glycemic control. Source

Discover hidden collaborations